Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: prozac weight gain-more info

Posted by harry on April 1, 1999, at 2:54:48

In reply to prozac weight gain, posted by laura on March 25, 1999, at 19:31:46

This problem has taken awhile to recognize with the medical profession since these meds were described as causing weight LOSS. The weight gain seems to take longer to appear. It isn't even mentioned in the PDR as a side efect of many of these meds.
Since it IS being accepted, research is being undertaken to fight it. Certain antidepressants...Wellbutrin for ex, have a sig decreased percentage of patients with this side effect. Ane even ADDING wellbutrin to present regimen, when appropriate, may help with this.
It's already used to combat decreased libido with patients on SSRI meds.
Additionally, an aniticonvulsive med, Topomax, has been shown to sig decrease weight when given along with certain meds. Depakote is the one sited.
All meds have side effects. In fact, if they worked "perfectly"..there really wouldn't be a great deal of inspiration to self evaluate, seek psychological assistance, or even enjoy the interaction we have here.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:harry thread:4025